Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 30, 2006, 12:18 AM CDT for Hancock County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 12:18 AM CDT (05:18 UTC)
- Expired
- Apr 30, 2006, 1:15 AM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 300518
TORLIX
MSC045-300615-
/O.NEW.KLIX.TO.W.0014.060430T0518Z-060430T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 AM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF DIAMONDHEAD
* UNTIL 115 AM CDT
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
KILN...OR ABOUT 11 MILES SOUTHEAST OF PICAYUNE...MOVING EAST AT 25
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
KILN BY 1230 AM CDT
DIAMONDHEAD BY 1235 AM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3034 8962 3039 8966 3046 8968 3046 8965
3048 8963 3061 8934 3038 8934 3030 8957
3030 8962
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 29, 10:00 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 29, 10:00 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT SAT APR 29 2006
.DISCUSSION...
TORNADO WATCH #264 CONTINUES FOR EXTREME SERN LOUISIANA...WALTHALL
COUNTY MISSISSIPPI AND THE COASTAL WATERS...INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS. CLEARED NW COUNTIES OF CWA FROM WATCH.
BRIEF HEAVY RAINFALL/CONVECTION WILL CONTINUE WITH LINE OF STRONG
THUNDERSTORMS AS IT MOVES ACROSS SERN LA TOWARD MS. GOOD INFLOW OF
TROPICAL MOISTURE AHEAD OF FRONTAL BOUNDARY/DEWPTS IN 60S AND 70S
WILL PROVIDE AMPLE MOISTURE. BELIEVE POPS LOWER FOR NWRN ZONES AS
CONVECTION WILL WEAKEN SOME BY MIDNIGHT. CHANCE OF HEAVY RAIN IN
TSTMS STILL AROUND FOR EXTREME SE LA AND COASTAL MS. WILL EDIT
ZONES TO REFLECT TSTM TRENDS IN FIRST PERIOD. NO CHANGES FOR
REMAINDER OF FORECAST OR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 59 86 / 90 40 20 05
BTR 66 83 61 87 / 90 40 20 05
MSY 69 82 66 86 / 80 50 20 05
GPT 69 78 64 83 / 90 60 20 05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR EXTREME SE
LOUISIANA...LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY WALTHALL COUNTY.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&Hazardous weather outlook, Apr 29, 11:10 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 PM CDT SAT APR 29 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1105 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO... SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT... .THUNDERSTORMS... SEVERE THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT...THOUGH AN ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP THROUGH THE EARLY MORNING..MAINLY OVER COASTAL MISSISSIPPI. HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT 36 HOURS. .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST EARLY SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED. 8
In the hours before
Local storm report, Apr 29, 8:13 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 10 SSW PLAQUEMINE 30.15N 91.30W
04/29/2006 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN OVER ENTIRE PARISH.
0720 PM TSTM WND DMG 5 W BATON ROUGE 30.45N 91.21W
04/29/2006 WEST BATON ROUGE LA LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN.
&&Local storm report, Apr 30, 12:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 AM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BAKER 30.59N 91.16W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
ROOF DAMAGE TO ONE HOUSE REPORTED ALONG WITH A TREE DOWN.
0730 PM TSTM WND DMG DENHAM SPRINGS 30.48N 90.96W
04/29/2006 LIVINGSTON LA EMERGENCY MNGR
TWO HOMES REPORTED DAMAGED IN SOUTH DENHAM SPRINGS.
REPORT RELAYED TO 911. DEPUTY THEN DISPATCHED AND
CONFIRMED DAMAGE.
0800 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
A FEW INCHES OF WATER REPORTED IN SOME UNITS OF THE
DEVONSHIRE APARTMENT COMMUNITY.
0800 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
THREE TO SIX INCHES OF WATER REPORTED IN SOME HOMES IN
THE BARKLEY SUBDIVISION.
0815 PM TSTM WND DMG PRAIRIEVILLE 30.30N 90.97W
04/29/2006 ASCENSION LA LAW ENFORCEMENT
TREE REPORTED BLOWN DOWN ON ROAD NEAR PRAIRIEVILLE.
1045 PM MARINE TSTM WIND MANDEVILLE 30.37N 90.08W
04/29/2006 M47 MPH ST. TAMMANY LA AMATEUR RADIO
WEATHER OBSERVATION GAUGE ON THE NORTH SIDE OF LAKE
PONTCHARTRAIN NEAR MANDEVILLE REPORTED A 41 KNOT WIND
GUST.
&&Local storm report, Apr 30, 12:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 AM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BAKER 30.59N 91.16W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
ROOF DAMAGE TO ONE HOUSE REPORTED ALONG WITH A TREE DOWN.
0730 PM TSTM WND DMG DENHAM SPRINGS 30.48N 90.96W
04/29/2006 LIVINGSTON LA EMERGENCY MNGR
TWO HOMES REPORTED DAMAGED IN SOUTH DENHAM SPRINGS.
REPORT RELAYED TO 911. DEPUTY THEN DISPATCHED AND
CONFIRMED DAMAGE.
0800 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
A FEW INCHES OF WATER REPORTED IN SOME UNITS OF THE
DEVONSHIRE APARTMENT COMMUNITY.
0800 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
04/29/2006 EAST BATON ROUGE LA BROADCAST MEDIA
THREE TO SIX INCHES OF WATER REPORTED IN SOME HOMES IN
THE BARKLEY SUBDIVISION.
0815 PM TSTM WND DMG PRAIRIEVILLE 30.30N 90.97W
04/29/2006 ASCENSION LA LAW ENFORCEMENT
TREE REPORTED BLOWN DOWN ON ROAD NEAR PRAIRIEVILLE.
1045 PM MARINE TSTM WIND MANDEVILLE 30.37N 90.08W
04/29/2006 M47 MPH ST. TAMMANY LA OFFICIAL NWS OBS
WEATHER OBSERVATION GAUGE ON THE NORTH SIDE OF LAKE
PONTCHARTRAIN NEAR MANDEVILLE REPORTED A 41 KNOT WIND
GUST.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:03 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 57 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 52 min |
| Apr 29, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| Apr 29, 11:36 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 54 min |
| Apr 30, 12:04 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 56 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.